HRT following treatment

  • 3 replies
  • 40 subscribers
  • 331 views

Hi all, 

so I’ve been having all the symptoms of going through the menopause since finishing my treatment and after seeing the gynaecologist I’ve been advised to start HRT. 

I decided to go for the patches and applied my first one on Tuesday, online and on the leaflet it says it can take a few weeks to notice any changes in how you feel etc but today I’ve had this real feeling of heaviness in my lower back and tummy. The feeling of a period brewing. 

had anyone experienced this and is it even possible just a few days after starting HRT? 

I had my CT scan yesterday and due my MRI on Saturday but have been told not to expect results untill 18th October at least due to strikes. 

im so frustrated as I’m worried this pain could be the cancer and now I’m having to wait so long, I also have yeh added stress of starting a new job that I now need to delay while I await the resultRolling eyesRolling eyesRage

  • Hello Ker25

    I am sorry to hear that you have been having menopausal symptoms on top of having cancer. I had a hysterectomy last year so I can appreciate that the menopausal symptoms can be debilitating. 

    I hope that the patches will help with your symptoms. Regarding the symptoms of heaviness in your back and tummy perhaps this is something you could mention to your doctor who may well be able to give some reassurance about the side effects. 

    As you are having your MRI today hopefully you may be able to check with one of the nurses? It is understandable to worry about any aches and pains- I am the same but hopefully the scan results will come back quickly and give you the reassurance that you need. 

    I can understand you feeling stressed about starting your new job whilst waiting to hear back. If you feel talking things through with someone would help then please do consider giving the Support Line a call. They are lovely on there and will understand how it feels waiting to hear about results. 

    I hope that your MRI goes well today. If there is anything else you need, then please just ask.

    Jane

           

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • Hello Ker25

    The last thing you need is this worry AND to be starting a new job.  I am so sorry that they can't hurry your scan results up, I feel sorry for all these people who are adversely affected by the strikes and have to wait.  I'm afraid I can't give you any answers on whether the patches are causing the heavy feeling, but what I do know is that I had patches after having a hysterectomy and my ovaries removed, and the effect was almost instant, I had gone into full-blown menopause and the hot flushes literally stopped within hours.  So if you are getting side effects from the patches, it wouldn't surprise me that they have happened so soon.

    I am thinking of you and everything is crossed that all is well.

    Irene xx

  • Hi Ker,

    FWIW, I started with a vaginal estrogen cream several years ago (long before my cancer diagnosis) just to improve my overall vaginal health and get some interest rekindled in the ol' one-two (all of which is does quite well.)

    When I first started on it and was taking a full dose every evening, I was very taken aback to find I had that womb-heavy feeling and cramping. I've since figured out throught trial and error just what the right dose for me is, which is about half a dose 2-3 times per week. 

    I'm betting dimes to doughnuts that's what your pain is. Don't know how you'd regulate it with a patch, but can you get a smaller dose somehow?

    Good luck with the new job!

    Suz